Alert archive / West Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 20, NWS Charleston, WV

July 1, 2013Pleasants County, Ritchie County, Wood County, West Virginia; Athens County, Washington County, Ohio

NWS Charleston, WV issued this flash flood warning at Jul 1, 2013, 10:34 PM EDT for Pleasants County, Ritchie County, Wood County, West Virginia; Athens County, Washington County, Ohio. It was in force for 116 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2013, 10:34 PM EDT (02:34 UTC)
Expired
Jul 2, 2013, 12:30 AM EDT
In force
116 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Athens County, OH, Washington County, OH, Pleasants County, WV, Ritchie County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 10:47 PM EDTFLASH FLOODCairo, WV2 FEET OF WATER ON CAIRO RD. MUDSLIDES IN CAIRO.
Jul 1, 11:03 PM EDTFLASH FLOOD3 E Parkersburg, WVEM REPORTS LOW-LYING AREA ALL FLOODED. WATER OVER HEADLIGHTS OF VEHICLES IN SOME AREAS. STRANDED MOTORISTS AND CLOSED ROADS IN PARKERSBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 2.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2013-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2013-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WGUS51 KRLX 020234
FFWRLX
OHC009-167-WVC073-085-107-020430-
/O.NEW.KRLX.FF.W.0020.130702T0234Z-130702T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1034 PM EDT MON JUL 1 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PLEASANTS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF ST. MARYS...
  WEST CENTRAL RITCHIE COUNTY IN WEST VIRGINIA...
  WOOD COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF PARKERSBURG...
  SOUTHEASTERN ATHENS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF COOLVILLE...
  SOUTHERN WASHINGTON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...MARIETTA...BELPRE...

* UNTIL 1230 AM EDT

* AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILLIAMSTOWN...WASHINGTON...VIENNA...LUBECK...BOAZ AND BELMONT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

IT WILL ALSO CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY 
ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3945 8112 3921 8111 3917 8130 3918 8130
      3917 8133 3913 8174 3917 8175 3919 8179
      3931 8184 3944 8150

$$

26
2 follow-up statements
196 
WGUS71 KRLX 020327
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1127 PM EDT MON JUL 1 2013

OHC009-167-WVC073-085-107-020430-
/O.CON.KRLX.FF.W.0020.000000T0000Z-130702T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATHENS OH-WASHINGTON OH-PLEASANTS WV-WOOD WV-RITCHIE WV-
1127 PM EDT MON JUL 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR WEST
CENTRAL RITCHIE...WOOD...PLEASANTS...SOUTHERN WASHINGTON AND
SOUTHEASTERN ATHENS COUNTIES...

RAIN WAS CONTINUING TO FALL ACROSS PORTIONS OF THE WARNED AREAS

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARIETTA...
BELPRE...WILLIAMSTOWN...VIENNA...ST. MARYS...PARKERSBURG...BOAZ AND
BELMONT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

IT WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY 
ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3945 8112 3921 8111 3917 8130 3918 8130
      3917 8133 3913 8174 3917 8175 3919 8179
      3931 8184 3944 8150

$$

26
713 
WGUS71 KRLX 020408
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1208 AM EDT TUE JUL 2 2013

OHC009-167-WVC073-085-107-020418-
/O.CAN.KRLX.FF.W.0020.000000T0000Z-130702T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATHENS OH-WASHINGTON OH-PLEASANTS WV-WOOD WV-RITCHIE WV-
1208 AM EDT TUE JUL 2 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL
RITCHIE...WOOD...PLEASANTS...SOUTHERN WASHINGTON AND SOUTHEASTERN
ATHENS COUNTIES...

HEAVY RAIN HAS MOVED OUT OF THE AREA. AS A RESULT THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED. 

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3945 8112 3921 8111 3917 8130 3918 8130
      3917 8133 3913 8174 3917 8175 3919 8179
      3931 8184 3944 8150

$$

26

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 7:01 PM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jul 1, 7:01 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
701 PM EDT MON JUL 1 2013

.SYNOPSIS...
UPPER LOW...CENTERED NEAR EVANSVILLE IN...WILL SLOWLY DRIFT
NORTHWEST THROUGH LATE THIS WEEK. THIS WILL ALLOW DEEPER MOISTURE
CURRENTLY ALONG EAST COAST TO CREEP WEST WITH TIME.

&&

.NEAR TERM /THROUGH TUESDAY/...
7 PM UPDATE...THINGS BECOMING CLEARER AS CONVECTION ORGANIZES AND HI
RES MODELS CATCH ON TO IT. APPEARS SHORT WAVE AXIS WITH WELL
ORGANIZED BAND OF CONVECTION EXTENDING EASTERN KENTUCKY SOUTHWARD
THRU EASTERN TENNESSEE WILL LIFT NORTH NORTHEASTWARD ACROSS OUR AREA
THIS EVENING INTO EARLY TONIGHT. ALSO...BAND OF CONVECTION RIDING
ALL ALONG OUR MOUNTAINS WILL LIFT NORTHWARD AND FEED INTO THIS SHORT
WAVE ACTION. BOTTOM LINE IS...LOOKS LIKE A WET EVENING AS EVERYTHING
LIFT UP...AND HAVE RAISED POPS MOSTLY TO CAT. AFTER 06Z...THINGS
QUIET AS SYSTEM EXITS TO THE NORTH AND EAST...WITH FOG FORMATION
LATER TONIGHT.

PREVIOUS DISCUSSION...
LATEST WV IMAGERY SHOWS UPPER LOW IS CURRENTLY CENTERED NEAR EVANSVILLE
IN. WHILE TOUGH TO SEE ON SATELLITE...IT APPEARS THERE MAY BE A
SHORTWAVE ROTATING AROUND THIS LOW...AS THUNDERSTORMS ARE DEVELOPING
ACROSS PORTIONS OF CENTRAL/EASTERN KY...TN AND WESTERN PORTIONS OF
VA AND NC.

SPC RECENTLY ISSUED A SWOMCD INDICATING A SVR TSTM WATCH MAY BE
NEEDED FOR SOME OF OUR VA AND NE KY COUNTIES AS THE SHORTWAVE AND
ASSOCIATED STORMS MOVE N/NE WITH TIME.

EXPECT STORMS TO DECREASE IN INTENSITY AND AREAL COVERAGE AFTER
04Z AS THE SHORTWAVE MOVES NORTH AND THE AIRMASS BECOMES LESS
UNSTABLE WITH THE LOSS OF SUNSHINE.

MODELS SUGGEST LOW-LEVEL FLOW WILL BE QUITE LIGHT OVERNIGHT.
HOWEVER...THERE SHOULD BE LIGHT SOUTHEAST WINDS INTO THE
MOUNTAINS WHICH SHOULD KEEP SOME CHANCE OF STORMS.

OTHER THAN THE STORMS...AM A LITTLE CONCERNED ABOUT THE FORMATION
OF DENSE FOG AS MUCH OF THE REGION IS QUITE WET AND THERE SHOULD
SOME BREAKS IN THE CLOUDS...ESPECIALLY ACROSS THE LOWLAND
COUNTIES. WILL NOT CURRENTLY HIT THE FOG TOO HARD TONIGHT AS
UNCERTAINTY IS STILL QUITE HIGH.

SOUTHWEST UPPER FLOW IS EXPECTED TO PERSIST ON TUESDAY.
COMBINATION OF CONTINUED SOUTHEAST LOW-LEVEL WINDS AND ANY WEAK
SHORTWAVE SHOULD RESULT IN THE DEVELOPMENT OF SHOWERS AND
STORMS..ESPECIALLY IN THE AFTERNOON. EXPECT THE STORMS TO BE MOST
NUMEROUS IN THE MOUNTAINS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
UPPER LOW WILL RETROGRADE MID WEEK WITH UPPER HIGH PUSHING
WESTWARD ONTO THE EAST COAST. MOISTURE WILL INCREASE ACROSS THE
REGION AS THE LOW RETROGRADES WEST...WITH PW VALUES RISING TO 1.7
TO 1.8 INCHES MID WEEK. THIS IN COMBINATION WITH SEVERAL UPPER
DISTURBANCES WILL KEEP A CHANCE OF SHOWERS AND STORMS IN THE
FORECAST...WITH HEAVY RAIN AT TIMES. ELECTED TO ADD HEAVY RAIN
WORDING TO THE FORECAST FOR WEDNESDAY AND THURSDAY TIME
FRAME...AND A FLASH FLOOD WATCH MAY BE NECESSARY FOR PARTS IF NOT
ALL OF THE CWA DURING THIS TIME PERIOD.

THURSDAY...MODELS ARE PRETTY CONSISTENT WITH A SIGNIFICANT WAVE
MOVING NORTH ACROSS WESTERN ZONES...CREATING AN AREA OF HEAVIER
RAIN ACROSS SOUTHEAST OHIO AND EASTERN KY. RAISED POPS ACROSS
THESE AREAS TO LIKELY FROM PREVIOUS FORECAST.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
BERMUDA HIGH WILL CONTINUE TO RETROGRADE WEST TOWARDS THE EAST
COAST...WHICH SHOULD RESULT IN SOMEWHAT DRIER
WEATHER...PARTICULARLY ACROSS THE EASTERN ZONES. HOWEVER...WITH
THE WARM HUMID AIR MASS IN PLACE...AND NUMEROUS DISTURBANCES
EXPECTED TO CONTINUE TO MOVE THROUGH THE REGION...KEPT CHANCES OF
SHOWERS AND THUNDERSTORMS IN THE FORECAST...WITH MAINLY A DIURNAL
TREND. HOWEVER...OVERALL COVERAGE SHOULD BE LESS THAN IN PREVIOUS
DAYS. WITH BUILDING HEIGHTS BY WEEKEND AS THE HIGH PUSHES FARTHER
WESTWARD...EXPECT TEMPERATURES TO ONCE AGAIN RISE ABOVE NORMAL.

&&

.AVIATION /00Z MONDAY THROUGH SATURDAY/...
00Z TUESDAY THRU 00Z WEDNESDAY...
SHORT WAVE WITH ORGANIZED BAND OF CONVECTION...WITH EMBEDDED
THUNDER...WILL LIFT NORTH NORTHEAST ACROSS THE AREA BETWEEN 00Z AND
06Z. EXPECT MVFR TO LOCALLY IFR IN HEAVIER CONVECTION THRU
06Z...OTHERWISE VFR CEILINGS. AFTER 06Z...WITH THE WET GROUND
EXPECTED...EXPECT IFR FOG ALONG RIVERS AND IN VALLEY AFFECTING THE
MAJOR TERMINALS.

AFTER 13Z...IMPROVING RAPIDLY TO VFR CEILINGS WITH SCATTERED
CONVECTION AGAIN DEVELOPING AFTER 17Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: MIMIC OF ORGANIZED BAND OF CONVECTION EARLY
TONIGHT MAY VARY BY AN HOUR OR TWO. DEVELOPMENT AND EXTENT OF FOG
DEPENDS GREATLY ON OCCURRENCE OF RAINFALL.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M
EKN CONSISTENCY  M    M    M    H    H    H    H    M    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    H

AFTER 00Z WEDNESDAY...
IFR IN ROUNDS OF CONVECTION THROUGH THURSDAY. ALSO IFR IN LOWER
CEILINGS ALONG EASTERN SLOPES INCLUDING POCAHONTAS COUNTY LATE
TUESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/JMV/SL
NEAR TERM...JMV
SHORT TERM...SL
LONG TERM...SL
AVIATION...JMV
Hazardous weather outlook, Jul 1, 5:36 AM EDT, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
536 AM EDT MON JUL 1 2013

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-020945-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
536 AM EDT MON JUL 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

REPETITIVE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND
TONIGHT. IF IT APPEARS THESE SHOWERS AND STORMS WILL TRAIN OVER
THE SAME AREAS...OR MOVE ACROSS AREAS THAT HAVE ALREADY RECEIVED
HEAVY RAIN IN THE PAST DAY OR TWO...FLASH FLOOD WATCHES OR
WARNINGS MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE WET PATTERN WILL CONTINUE THROUGH MUCH OF THE WEEK. STRONGER CELLS
WILL CONTAIN HEAVY RAINFALL...AND SHOULD CONFIDENCE INCREASE IN
PERSISTENT OR REPETITIVE STORMS A FLASH FLOOD WATCH MAY BE NEEDED
FOR THE MOST VULNERABLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 1, 9:46 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
946 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     FLASH FLOOD      3 SW BANCROFT           38.48N  81.88W
07/01/2013                   PUTNAM             WV   911 CALL CENTER

            STANDING WATER ON ROUTE 34 ACROSS FROM LIBRARY.

&&

CORRECTED LOCATION

EVENT NUMBER RLX1300685

LZ
Special weather statement, Jul 1, 9:47 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
947 PM EDT MON JUL 1 2013

OHZ067-075-076-085-WVZ007>009-017-020245-
ATHENS OH-JACKSON WV-MASON WV-MEIGS OH-MORGAN OH-WASHINGTON OH-
WIRT WV-WOOD WV-
947 PM EDT MON JUL 1 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ATHENS...EASTERN
MEIGS...NORTHEASTERN MASON...NORTHERN JACKSON...SOUTHERN MORGAN...
WEST CENTRAL WIRT...WESTERN WASHINGTON AND WESTERN WOOD COUNTIES...

AT 942 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
FORKED RUN STATE PARK...MOVING NORTH AT 45 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR BELLEVILLE...AND REEDSVILLE AROUND 955 PM...
TUPPERS PLAINS...AND MINERALWELLS AROUND 1000 PM...WASHINGTON...
LUBECK...COOLVILLE...AND DAVISVILLE AROUND 1005 PM...LITTLE HOCKING
AND BLENNERHASSETT AROUND 1010 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
142 AND 179 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3899 8147 3875 8196 3957 8202 3959 8154
      3959 8149

26
Local storm report, Jul 1, 9:49 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
949 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     FLASH FLOOD      ST. ALBANS              38.38N  81.82W
07/01/2013                   KANAWHA            WV   NWS EMPLOYEE

            FOOT OF WATER FLOWING ON BROWNS CREEK RD

&&

EVENT NUMBER RLX1300687

LZ
Local storm report, Jul 1, 10:00 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1000 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     FLASH FLOOD      SW HURRICANE            38.44N  82.02W
07/01/2013                   PUTNAM             WV   PUBLIC

            FLOODING ON TEAYS HOLLOW RD IN HURRICANE... WV

&&

EVENT NUMBER RLX1300688

LZ
Local storm report, Jul 1, 10:15 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
1015 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     FLASH FLOOD      SW HURRICANE            38.44N  82.02W
07/01/2013                   PUTNAM             WV   PUBLIC

            2.5 TO 3 FEET OF WATER ON TEAYS HOLLOW RD IN
            HURRICANE... WV

&&

CORRECTED REMARKS

EVENT NUMBER RLX1300688

LZ
Local storm report, Jul 1, 10:21 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1021 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     FLASH FLOOD      RAVENSWOOD              38.96N  81.76W
07/01/2013                   JACKSON            WV   LAW ENFORCEMENT

            1.5 FEET OF STANDING WATER ON SEVERAL SIDE STREETS.

&&

EVENT NUMBER RLX1300689

LZ

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:08 PM EDTSpecial Weather StatementRLXMason67 min
Jul 1, 9:08 PM EDTSpecial Weather StatementRLXMason67 min
Jul 1, 9:19 PM EDTFlash Flood WarningRLXBoone, Kanawha, Lincoln, Putnam3 hr
Jul 1, 9:36 PM EDTSpecial Weather StatementRLXPleasants54 min
Jul 1, 9:47 PM EDTSpecial Weather StatementRLXWood58 min
Jul 2, 1:36 AM EDTSpecial Weather StatementRLXHarrison, Lewis, Taylor39 min
Jul 2, 6:18 PM EDTSpecial Weather StatementRLXPutnam42 min

Nearby

Flash Flood Warnings in West Virginia, 2013Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.